MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK NEO¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK NEO¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1400300-15
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat the left anterior descending artery and the ramus interventricularis anterior (riva) artery.Two unspecified trek balloon dilatation catheters (bdc) and a nc trek neo bdc were noted to ruptured during the procedure.Then a 3.0x15mm nc trek neo bdc ruptured and became stuck in the riva.When attempting to remove the tip of the balloon separated, remaining in the vessel.A non-abbott stent was used to embed the separated portion.A non-abbott device was used to successfully complete the procedure.It was noted that there was an unspecified previously implanted stent that was under expanded, had a sharp edge that caused the bdc to rupture.There was no adverse patient sequela and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
Subsequent to the filed reports it was noted that the only three balloons were used 2.0x20mm trek, 3.0x12mm nc trek neo and a 3.0x15mm nc trek neo balloon catheters and were not soaked prior to use.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported separation was confirmed.The reported balloon rupture could not be confirmed due to the condition of the returned device.The reported difficulty removing the device could not be replicated in a testing environment as it is based on operational context.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.It was reported that the device was not soaked prior to use.It should be noted that the coronary dilatation catheters (cdc), nc trek neo, instruction for use (ifu) states: submerge the balloon in sterile heparinized normal saline during balloon preparation, to activate the coating.In this case, it is unlikely that the ifu violation caused or contributed to the reported complaint.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported balloon rupture, difficulty to remove, separation, unexpected medical intervention and device embedded in tissue appear to be related to circumstances of the procedure.There was no leak noted during preparation, which suggests a product quality issue did not contribute to the reported difficulties.It was reported by the account that there was an unspecified previously implanted stent that was under expanded and had a sharp edge.In this case, it is likely that the balloon interacted with the previously implanted stent resulting in the reported balloon rupture during inflation.In addition, it is likely that the ruptured balloon material became stuck on the patient¿s anatomy, resulting in the reported difficulty removing the device and subsequently the balloon/tip ultimately separated.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
NC TREK NEO¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23027701
Report Number2024168-2025-09689
Device Sequence Number13125318
Product Code LOX
UDI-Device Identifier08717648232527
UDI-Public(01)08717648232527(17)271130(10)41214G1
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K220634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1400300-15
Device Catalogue Number1400300-15
Device Lot Number41214G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2025
Supplement Date Received by Manufacturer12/09/2025
Initial Report FDA Received Date09/11/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown